Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 73, NWS New Orleans, LA

November 15, 2006Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Nov 15, 2006, 12:42 AM CST for Amite County, Pike County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2006, 12:42 AM CST (06:42 UTC)
Expired
Nov 15, 2006, 1:15 AM CST
In force
33 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 11:25 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 150642
TORLIX
MSC005-113-150715-
/O.NEW.KLIX.TO.W.0073.061115T0642Z-061115T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 AM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  PIKE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 115 AM CST

* AT 1239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OSYKA...OR
  ABOUT 12 MILES NORTHEAST OF GREENSBURG...MOVING NORTHEAST AT 40
  MPH.

* THE TORNADO IS WILL BE NEAR...
  MAGNOLIA BY 1255 AM CST

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3126 9026 3121 9026 3120 9028 3106 9028
      3105 9034 3101 9041 3101 9060 3104 9063

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 4:19 PM CST, 8 hours 23 minutes earlier.

Area forecast discussion, Nov 14, 4:19 PM CST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST TUE NOV 14 2006

.DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING
TORNADOES FOR MUCH OF THE AREA THE REMAINDER OF THIS AFTERNOON
THROUGH WEDNESDAY MORNING. THE TORNADO THREAT AND SEVERE DAMAGING
STRAIGHT LINE WINDS WILL INCREASE DRAMATICALLY OVER THE NEXT
COUPLE HOURS.

STRONG NORTHWEST FLOW SHORTWAVE TROUGH AND ASSOCIATED STRONG UPPER
JET MOVING INTO THE HIGH PLAINS IS STILL EXPECTED TO CARVE OUT A
DEEP TROUGH AND UPPER LOW AS IT SWINGS THROUGH THE LOWER MS VALLEY
ON WEDNESDAY. THE WARM FRONT...LOCATED FROM JUST WEST OF BATON
ROUGE TO NEAR HOUMA AT 22Z...IS EXPECTED TO LIFT NORTH THROUGH THE
FORECAST AREA THIS EVENING...THEN THE ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE AREA WEDNESDAY MORNING THROUGH EARLY AFTERNOON.

STRONG DYNAMICS...RAPIDLY INCREASING MOISTURE...MODERATE
INSTABILITY...AND STRONG SHEAR WILL REMAIN SUPPORTIVE OF SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY
MORNING. THE MODERATE RISK MEANS THERE IS POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...OR MORE WIDESPREAD COVERAGE OF STRONG
DAMAGING WINDS. THOSE AT GREATEST RISK...IN TEMPORARY TRAILERS OR
OTHER UNSECURED STRUCTURES...SHOULD HAVE STURDY SHELTER OR
PERMANENT HOME AVAILABLE IN CASE A WARNING IS ISSUED OR SEVERE
WEATHER SUDDENLY DEVELOPS. NEIGHBORS AND FAMILY MEMBERS SHOULD
CHECK ON THOSE THAT MIGHT NOT HAVE MEANS TO RELOCATE TO A STURDY
SHELTER OR PERMANENT HOME.

HEAVY RAIN POTENTIAL IS CAUSE FOR SOME CONCERN BECAUSE OF VERY
HIGH RAINFALL RATES...HOWEVER...THE FAST MOVEMENT OF THE STRONGER
STORMS SHOULD KEEP RAINFALL AMOUNTS FROM GETTING TOO OUT OF HAND.
COULD STILL SEE SOME WIDESPREAD 2 TO 3 INCH AMOUNTS WITH LOCAL QPF
OF 4 TO 5 INCHES. THIS COULD CAUSE SOME FLOODING PROBLEMS IN
POORLY DRAINED AREAS.

AFTER COLD FRONTAL PASSAGE WEDNESDAY...MUCH COLDER AIR WILL MOVE
INTO THE AREA LATE WEDNESDAY THROUGH FRIDAY. TEMPERATURES COULD BE
COLD ENOUGH FOR FROST IN SOME NORTHERN LOCATIONS THURSDAY NIGHT.

&&

.MARINE...
UPGRADED SMALL CRAFT ADVISORY TO GALE WARNING FOR THE COASTAL
WATERS EAST OF THE MS RIVER FOR PORTIONS OF WEDNESDAY AND
WEDNESDAY NIGHT. THERE COULD BE GUSTS TO GALE FORCE WEST OF THE MS
RIVER...BUT SUSTAINED WINDS SHOULD REMAIN BELOW GALE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  67  42  60 /  90  90  10  10
BTR  63  69  43  60 /  90  70  10   0
MSY  65  75  47  61 /  90  90  10  10
GPT  63  73  44  61 /  90  90  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM CST THURSDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 12 PM CST
     THURSDAY FOR GMZ555-GMZ575.

     GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
     FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ570.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM CST THURSDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 12 PM CST
     THURSDAY FOR GMZ555-GMZ575.

     GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
     FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ570.

&&

22
Hazardous weather outlook, Nov 14, 6:44 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CST TUE NOV 14 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-151300-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
644 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

...THUNDERSTORMS AND HEAVY RAIN...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA...NORTH AND WEST OF NEW
ORLEANS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST AND
SOUTH OF NEW ORLEANS...AND ALONG THE MISSISSIPPI COAST.

A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI THIS EVENING. CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT
WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO
WEDNESDAY MORNING.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE
POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST
MISSISSIPPI...SOUTH-CENTRAL MISSISSIPPI...AND PARTS OF EAST-CENTRAL
AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST
MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES.
LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED.

...MARINE...
STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING
ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN
NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY MORNING.

A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING.
DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE
EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL
WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY.
HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND
STREETS.

STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT ACROSS THE AREA. OVER
LAND...WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 30 TO 40
MPH. A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE TIDAL LAKES
AND THE GULF COASTAL WATERS TONIGHT THROUGH THURSDAY MORNING...WITH A
GALE WARNING FOR GULF COASTAL WATERS EAST OF THE MISSISSIPPI RIVER
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL BE 20 TO 30
KNOTS ACROSS MUCH OF THE TIDAL LAKES AND COASTAL WATERS THROUGH THIS
TIME-FRAME...WITH 30 TO 35 KNOTS EXPECTED EAST OF THE MISSISSIPPI
RIVER.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA.

In the hours before

Local storm report, Nov 14, 6:54 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
654 PM CST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          MOUNT HERMAN            30.96N 90.30W
11/14/2006                   WASHINGTON         LA   EMERGENCY MNGR

            MOBILE HOME DAMAGED BY POSSIBLE TORNADO NEAR MOUNT
            HERMAN.

0410 PM     TSTM WND DMG     10 N FRANKLINTON        30.99N 90.14W
11/14/2006                   WASHINGTON         LA   LAW ENFORCEMENT

            BARNS LEVELLED IN NORTHWEST PORTION OF PARISH REPORTED BY
            SHERIFFS OFFICE. POSSIBLE TORNADO.

0420 PM     TORNADO          12 NE FRANKLINTON       30.97N 90.00W
11/14/2006                   WASHINGTON         LA   EMERGENCY MNGR

            POSSIBLE TORNADO DOWNED TREES NEAR THE COMMUNITY OF
            THOMAS.

0605 PM     TORNADO          CROSSROADS              30.78N 89.77W
11/14/2006                   PEARL RIVER        MS   EMERGENCY MNGR

            POSSIBLE TORNADO DOWNED TREES ON HIGHWAY 43 NORTH OF
            INTERSECTION WITH HIGHWAY 26 IN CROSSROADS.

0615 PM     TSTM WND DMG     POPLARVILLE             30.84N 89.53W
11/14/2006                   PEARL RIVER        MS   LAW ENFORCEMENT

            TREES DOWN IN POPLARVILLE.

0620 PM     TSTM WND DMG     POPLARVILLE             30.84N 89.53W
11/14/2006                   PEARL RIVER        MS   EMERGENCY MNGR

            TREES DOWN ON I-59 NORTH AND SOUTH OF POPLARVILLE EXIT.

0635 PM     TORNADO          MCNEIL                  30.67N 89.64W
11/14/2006                   PEARL RIVER        MS   EMERGENCY MNGR

            POSSIBLE TORNADO DOWNED TREES AT MILE MARKER 17 ON
            INTERSTATE 59.

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 6:28 PM CSTTornado WarningLIXPearl River32 min
Nov 15, 1:07 AM CSTTornado WarningLIXPike, Walthall23 min
Nov 15, 1:28 AM CSTTornado WarningLIXWalthall17 min
Nov 15, 1:34 AM CSTTornado WarningLIXAmite26 min
Nov 15, 1:57 AM CSTTornado WarningLIXAmite, Pike33 min
Nov 15, 2:54 AM CSTTornado WarningLIXWalthall36 min
Nov 15, 4:42 AM CSTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson19 hr
Nov 15, 6:21 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson39 min
Nov 15, 6:31 AM CSTTornado WarningLIXJackson29 min
Nov 15, 6:35 AM CSTFlash Flood WarningLIXHarrison, Jackson3 hr
Nov 15, 7:41 AM CSTSevere Thunderstorm WarningLIXHancock, Pearl River49 min
Nov 15, 7:47 AM CSTFlash Flood WarningLIXHancock, Pearl River118 min
Nov 15, 8:25 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison35 min
Nov 15, 9:25 AM CSTFlash Flood WarningLIXHancock, Harrison, Jackson2 hr
Nov 15, 11:23 AM CSTFlash Flood WarningLIXJackson97 min
Nov 15, 11:28 AM CSTSevere Thunderstorm WarningLIXJackson32 min
Nov 15, 12:58 PM CSTFlash Flood WarningLIXJackson2 hr

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.